MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION? HI-FLO?; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION? HI-FLO?; CATHETER, CONTINUOUS FLUSH
Model Number M001195500
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the liver.A direxion hi-flo was selected for use.During the procedure, there was a leakage noted while priming the line with water, and the catheter was assessed to be fractured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
(b)(6).G4: premarket / 510(k) #: k142259, k163701.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter phone: (b)(6).G4: premarket / 510(k) #: k142259, k163701 b5: describe event or problem: updated investigation results: device evaluated by mfr: the direxion hi-flo device was returned to our post market quality assurance laboratory.Visual examination revealed multiple nickel shaft fractures at the strain relief and approximately 6cm from the distal tip.Microscopic examination revealed inner shaft kink located at the strain relief and a crushed tip section to the distal tip located approximately 3mm extending 30mm from the distal tip.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the direxion hi-flo device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the liver.A direxion hi-flo was selected for use.During the procedure, there was a leakage noted while priming the line with water, and the catheter was assessed to be fractured.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that when injecting water and priming were performed outside the body, a leakage was found and it was suspected that catheter fractured.

Brand Name
DIREXION? HI-FLO?
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24706044
Report Number2124215-2026-16755
Device Sequence Number18757824
Product Code KRA
UDI-Device Identifier08714729839576
UDI-Public(01)08714729839576(17)271202(10)38092411
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195500
Device Catalogue NumberM001195500
Device Lot Number0038092411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight60 KG